A 28-year-old female asked:
I took a morning after pill, got my periods a week earlier and lighter than usual (which happens sometimes).should i take a pregnancy test still?when
1 doctor answer • 2 doctors weighed in
Dr. Robert Kwokanswered
Pediatrics 35 years experience
Yes: Emergency contraception such as Plan B or ellaOne can alter the menstrual symptoms for the cycle in which it was taken, and sometimes the next cycle too. One should be sure to check a home pregnancy test about 3 weeks after sex, because the pills work most of the time, but not all the time. Alternatively, one could wait and if the next regular period is normal and on time, then no need to test.
Created for people with ongoing healthcare needs but benefits everyone.
1k viewsReviewed >2 years ago
Last updated Feb 8, 2019
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.